Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Feb 7, 2008, 1:12 PM CST for 8 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 1:12 PM CST (19:12 UTC)
- Expired
- Feb 7, 2008, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Grimes County, TX, Madison County, TX, Waller County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 118 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KHGX 071912 RFWHGX RED FLAG WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 112 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT NORTHWEST OF A COLUMBUS TO MADISONVILLE LINE.. .CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. TXZ176-195>198-210>212-080000- /O.NEW.KHGX.FW.W.0004.080207T1912Z-080208T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON- 112 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS84 KHGX 072054 RFWHGX RED FLAG WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 253 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT NORTHWEST OF A COLUMBUS TO MADISONVILLE LINE... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR AREAS NORTHWEST OF A BRENHAM TO MIDWAY LINE... .CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. TXZ176-195>198-210>212-080000- /O.CON.KHGX.FW.W.0004.000000T0000Z-080208T0000Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WALLER-WASHINGTON- 253 PM CST THU FEB 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR AREAS NORTHWEST OF A BRENHAM TO MIDWAY LINE FOR LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. LOW RELATIVE HUMIDITIES COUPLED WITH DRY GROUND FUELS AND MARGINALLY WINDS WILL SET HE STAGE FOR INCREASED FIRE WEATHER DANGER. THE WATCH MAY BE UPGRADED TO A RED FLAG WARNING FRIDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KHGX 072112 RFWHGX RED FLAG WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 312 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT NORTHWEST OF A COLUMBUS TO MADISONVILLE LINE... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR AREAS NORTHWEST OF A BRENHAM TO MIDWAY LINE... .CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. DRY AIR ENTRENCHED OVER THE EXTREME NORTHWEST PART OF THE AREA COUPLED WITH MARGINAL WINDS AND DRY GROUND FUELS WILL SET THE STAGE FOR DANGEROUS FIRE WEATHER CONDITIONS OVER THE NORTHWEST PART OF THE REGION ON FRIDAY. TXZ176-195>198-080600- /O.NEW.KHGX.FW.A.0001.080208T1600Z-080209T0000Z/ /O.CON.KHGX.FW.W.0004.000000T0000Z-080208T0000Z/ BRAZOS-BURLESON-GRIMES-MADISON-WASHINGTON- 312 PM CST THU FEB 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR AREAS NORTHWEST OF A BRENHAM TO MIDWAY LINE FOR LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON. LOW RELATIVE HUMIDITIES COUPLED WITH DRY GROUND FUELS AND MARGINALLY STRONG WINDS WILL SET THE STAGE FOR INCREASED FIRE WEATHER DANGER. THE WATCH MAY BE UPGRADED TO A RED FLAG WARNING FRIDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ210>212-080000- /O.CON.KHGX.FW.W.0004.000000T0000Z-080208T0000Z/ AUSTIN-COLORADO-WALLER- 312 PM CST THU FEB 7 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. CONSIDERABLY DRIER AIR HAS WORKED INTO THE NORTHWEST THIRD OF SOUTHEAST TEXAS IN THE WAKE OF A PRE-FRONTAL TROUGH. WEST WINDS HAVE ALSO INCREASED TO 10 TO 20 MPH WITH SLIGHTLY HIGHER GUSTS. ANTECEDENT DRY CONDITIONS...LOW RELATIVE HUMIDITY VALUES AND MODERATE WINDS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. WINDS ARE EXPECTED TO DECREASE SHORTLY AFTER SUNSET. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 11:15 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Feb 7, 11:15 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1115 AM CST THU FEB 7 2008 .AVIATION... VFR FOR THE NEXT 24 HOURS. A WEAK PRE-FRONTAL TROUGH AND COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. WINDS WILL VEER TO THE SW...THEN WEST AND FINALLY NW BEFORE BECOMING VARIABLE. SOME CONCERN THAT A WEAK SEA BREEZE COULD DEVELOP FOR GLS IF STRONG DIFFERENTIAL HEATING OCCURS. 43 .DISCUSSION... ANOTHER BEAUTIFUL DAY UNDER SUNNY SKIES WITH NEAR SEASONABLE AFTERNOON TEMPERATURES IN THE MIDDLE TO UPPER 60S. SOUTHEASTERN U.S. SURFACE HIGH PRESSURE CONTINUES TO EXPAND FURTHER EASTWARD... ALLOWING THE FIRST IN A SERIES OF WEAK COOL FRONTS TO PASS ACROSS LATER THIS AFTERNOON. THIS VERY WEAK BOUNDARY...CURRENTLY LOCATED OVER CENTRAL TEXAS...WILL SWING WINDS MORE (SOUTH)WESTERLY AND SUPPORT DECENT WARMING. SLOW MOISTURE RECOVERY...WITH A REINFORCING SHOT OF DRIER NW AIR AND NEAR CALM SUNRISE BREEZES...WILL SPELL ANOTHER MORNING RIGHT AROUND 40 FURTHER INLAND...NEAR 50 AT COAST. 31 && .PREV DISCUSSION... /ISSUED 415 AM CST THU FEB 7 2008/ DISCUSSION... NOT MUCH TO CHANGE FOR THE UPCOMING FCST AS MOST OF THE UPCOMING FEATURES ARE STILL PROGGED TO BE ON TRACK. A COUPLE OF WEAK COOL FRONTS MOVE THROUGH THE REGION QUIETLY (I.E. NO POPS) THESE NEXT FEW DAYS...REINFORCING THE DRY/MILD WX THROUGH THE WEEKEND. SOME CHANGES STILL IN THE WORKS FOR NEXT WEEK AS THE UPPER RIDGE FIN- ALLY BREAKS DOWN AND THE SRN STREAM JET BECOMES THE MAJOR PLAYER FOR SE TX WX ONCE AGAIN. DEEPENING UPPER TROF OUT WEST OF THE CA BAJA TO PRODUCE THE INCREASINGLY SWLY FLOW ALOFT AS THE SFC WIND BECOMES MORE SLY BY MON. THIS SHOULD BRING ABOUT INCREASING MID/ HIGH CLOUDS AS RHS START TO RISE. FIRST VOLLEY APPEARS TO BE THE PASSAGE OF A COUPLE OF WEAK S/WVS FROM THE WEST AOA MON AFTN BUT THINKING THAT THERE MAY NOT BE ENOUGH MOISTURE OVER SETX AT THAT TIME TO PRODUCE ANYTHING MORE THAN VERY ISO SHRA. EXTENDED GUID- ANCE THEN A BIT MORE AGREEABLE CONCERNING THE PASSAGE OF A FRONT TUES AND BETTER CHC FOR POPS WITH THIS SYSTEM. 41 MARINE... LIGHT ONSHORE WINDS AS HIGH NEAR THE MOUTH OF THE SABINE SHIFTS EAST AND PRESSURE FALLS ALONG THE RED RIVER SWING WINDS TO A MORE SOUTH AND SOUTHWEST THIS AFTERNOON. A WEAKENING PACIFIC FRONT SHOULD CLIP THE NEARSHORE WATERS TONIGHT BEFORE WASHING OUT. ANOTHER FAST MOVING FRONT FRIDAY MAY STALL NORTH OF THE COAST FRIDAY AFTERNOON/EVENING WITH THE WINDS BRIDGING TO THE NORTHEAST. EASTERLY FLOW SHOULD DEVELOP SATURDAY NIGHT/SUNDAY MORNING PREVIOUS RUNS WERE STRONGER THAN THE CURRENT GFS/NAM SOLUTIONS SO HAVE BACKED DOWN FROM THE 20 KNOT SUSTAINED WINDS BUT SHOULD STILL RUN AT LEAST 15 KNOTS. ELEVATED TIDES POSSIBLE SUNDAY/MONDAY. 45 && FIRE WEATHER... FIRE DANGER ON THE INCREASE THIS AFTERNOON AS A FAIRLY DRY AIRMASS WILL BE OVER THE AREA. MOISTURE IS CREEPING BACK NORTHWEST INTO THE AREA BUT IT LOOKS TO BE FAIRLY DRY OUT INTO AT LEAST THE NEARSHORE WATERS WHICH WILL HAMPER THE MOISTURE RETURN/RECOVERY. SOUTHWESTERLY FLOW IN ADVANCE OF THE FRONT WILL BE REINFORCED BY STRONGER WINDS ALOFT MIXING DOWN EARLY THIS AFTERNOON IN THE NORTHWEST ZONES. GPS IPWV INDICATING 0.15-0.25 AMOUNTS IN THE NORTHWEST ZONES AND DOWN TO THE SW-WSW. DO HAVE SOME CONCERNS THAT SOME OF THE DRIER AIR COULD MIX DOWN AND SHARPLY LOWER RH. IF A RED FLAG WARNING DOES BECOME NECESSARY WOULD EXPECT THAT IT WOULD BE FOR AREAS MAINLY NORTHWEST OF A COLUMBUS TO HEMPSTEAD TO CROCKETT LINE. WILL HIGHLIGHT THIS ALTERNATE SCENARIO IN FWF. 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 67 40 74 46 74 / 0 0 0 0 0 HOUSTON (IAH) 67 41 76 46 76 / 0 0 0 0 0 GALVESTON (GLS) 64 51 70 57 70 / 0 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31
Hazardous weather outlook, Feb 7, 6:02 AM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 602 AM CST THU FEB 7 2008 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 081215- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 602 AM CST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:12 PM CST | Fire Weather Watch | HGX | Brazos, Burleson, Grimes, Madison, Washington | 16 hr |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.